A multi-level dimension reduction Monte-Carlo method for jump-diffusion models

Dang, Duy-Minh (2017) A multi-level dimension reduction Monte-Carlo method for jump-diffusion models. Journal of Computational and Applied Mathematics, 324 49-71. doi:10.1016/j.cam.2017.04.014


Author Dang, Duy-Minh
Title A multi-level dimension reduction Monte-Carlo method for jump-diffusion models
Journal name Journal of Computational and Applied Mathematics   Check publisher's open access policy
ISSN 0377-0427
1879-1778
Publication date 2017-11-01
Year available 2017
Sub-type Article (original research)
DOI 10.1016/j.cam.2017.04.014
Open Access Status Not yet assessed
Volume 324
Start page 49
End page 71
Total pages 23
Place of publication Amsterdam, Netherlands
Publisher Elsevier
Collection year 2018
Language eng
Formatted abstract
This paper develops and analyses convergence properties of a novel multi-level Monte-Carlo (mlMC) method for computing prices and hedging parameters of plain-vanilla European options under a very general b-dimensional jump–diffusion model, where b is arbitrary. The model includes stochastic variance and multi-factor Gaussian interest short rate(s). The proposed mlMC method is built upon (i) the powerful dimension and variance reduction approach developed in Dang et al. (2017) for jump–diffusion models, which, for certain jump distributions, reduces the dimensions of the problem from b to 1, namely the variance factor, and (ii) the highly effective multi-level MC approach of Giles (2008) applied to that factor. Using the first-order strong convergence Lamperti–Backward-Euler scheme, we develop a multi-level estimator with variance convergence rate O(h2), resulting in an overall complexity O(ϵ−2) to achieve a root-mean-square error of ϵ. The proposed mlMC can also avoid potential difficulties associated with the standard multi-level approach in effectively handling simultaneously both multi-dimensionality and jumps, especially in computing hedging parameters. Furthermore, it is considerably more effective than existing mlMC methods, thanks to a significant variance reduction associated with the dimension reduction. Numerical results illustrating the convergence properties and efficiency of the method with jump sizes following normal and double-exponential distributions are presented.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
HERDC Pre-Audit
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 0 times in Thomson Reuters Web of Science Article
Scopus Citation Count Cited 0 times in Scopus Article
Google Scholar Search Google Scholar
Created: Mon, 10 Apr 2017, 14:24:31 EST by Duy-minh Dang on behalf of Mathematics